MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 35 CX DETACHABLE; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 35 CX DETACHABLE; VASCULAR EMBOLIZATION DEVICE
Model Number 45-751632
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not yet been returned to the manufacturer for evaluation.The investigation results are pending.The instructions for use identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization procedure, the coil unintentionally detached in the microcatheter.The coil and catheter were removed successfully from the patient.There was no report of harm or injury to the patient.
 
Additional Manufacturer Narrative
Summary device evaluation: the investigation of the returned coil system found the pusher's pet damaged at the distal end and the implant stretched at the proximal end.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR 35 CX DETACHABLE
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key15242035
Report Number2032493-2022-00320
Device Sequence Number14677460
Product Code KRD
UDI-Device Identifier00812636021096
UDI-Public(01)00812636021096(11)210513(17)260228(10)2103235J2
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number45-751632
Device Catalogue Number45-751632
Device Lot Number2103235J2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown